Electronic Communications in Probability

The dimension of the incipient infinite cluster

Wouter Cames van Batenburg

Full-text: Open access


We study the Incipient Infinite Cluster (IIC) of high-dimensional bond percolation on $\mathbb{Z}^d$. We prove that the mass dimension of IIC almost surely equals $4$ and the volume growth exponent of IIC almost surely equals $2$.

Article information

Electron. Commun. Probab., Volume 20 (2015), paper no. 33, 10 pp.

Accepted: 9 April 2015
First available in Project Euclid: 7 June 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: AMS MSC 2010

60K35 82B43

This work is licensed under a Creative Commons Attribution 3.0 License.


Cames van Batenburg, Wouter. The dimension of the incipient infinite cluster. Electron. Commun. Probab. 20 (2015), paper no. 33, 10 pp. doi:10.1214/ECP.v20-3570. https://projecteuclid.org/euclid.ecp/1465320960

Export citation


  • Aharony, Amnon; Gefen, Yuval; Kapitulnik, Aharon. Scaling at the percolation threshold above six dimensions. J. Phys. A 17 (1984), no. 4, L197–L202.
  • Alexander, S.; Grest, G. S.; Nakanishi, H.; Witten, T. A., Jr. Branched polymer approach to the structure of lattice animals and percolation clusters. J. Phys. A 17 (1984), no. 4, L185–L190.
  • Cames van Batenburg, Wouter. Almost sure bounds for the mass dimension and discrete Hausdorff dimension of the Incipient Infinite Cluster. Master's thesis, Leiden University, (2013).
  • Hara, Takashi. Decay of correlations in nearest-neighbor self-avoiding walk, percolation, lattice trees and animals. Ann. Probab. 36 (2008), no. 2, 530–593.
  • Hara, Takashi; van der Hofstad, Remco; Slade, Gordon. Critical two-point functions and the lace expansion for spread-out high-dimensional percolation and related models. Ann. Probab. 31 (2003), no. 1, 349–408.
  • Hara, Takashi; Slade, Gordon. The incipient infinite cluster in high-dimensional percolation. Electron. Res. Announc. Amer. Math. Soc. 4 (1998), 48–55.
  • Hara, Takashi; Slade, Gordon. Mean-field behaviour and the lace expansion. Probability and phase transition (Cambridge, 1993), 87–122, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., 420, Kluwer Acad. Publ., Dordrecht, 1994.
  • Heydenreich, Markus; van der Hofstad, Remco; Hulshof, Tim. High-Dimensional Incipient Infinite Clusters Revisited. J. Stat. Phys. 155 (2014), no. 5, 966–1025.
  • van der Hofstad, Remco; Járai, Antal A. The incipient infinite cluster for high-dimensional unoriented percolation. J. Statist. Phys. 114 (2004), no. 3-4, 625–663.
  • van der Hofstad, Remco; Sapozhnikov, Artem. Cycle structure of percolation on high-dimensional tori. Ann. Inst. H.Poincaré Probab. Statist., (to appear).
  • Kesten, Harry. The incipient infinite cluster in two-dimensional percolation. Probab. Theory Related Fields 73 (1986), no. 3, 369–394.
  • Kozma, Gady; Nachmias, Asaf. Arm exponents in high dimensional percolation. J. Amer. Math. Soc. 24 (2011), no. 2, 375–409.
  • Kozma, Gady; Nachmias, Asaf. The Alexander-Orbach conjecture holds in high dimensions. Invent. Math. 178 (2009), no. 3, 635–654.
  • Lawler, Gregory F.; Schramm, Oded; Werner, Wendelin. One-arm exponent for critical 2D percolation. Electron. J. Probab. 7 (2002), no. 2, 13 pp. (electronic).